Dermatology Community
Dry Skin or Psoriasis on Penis?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dry Skin or Psoriasis on Penis?

So far I've seen 2 GPs and 2 dermatologists.  The short of it is, I had a bad rash with peeling skin on my penis the first week in August.  One GP and the first dermatologist told me to 1% hydrocortisone cream for up to one month. He said he had never seen it before on a penis and that it was just a bad rash.  I stopped using it after 2 weeks, because the rash and peeling went away and I noticed that my penis skin was looking thinner and more shiney ONLY when erect.  It also lost pigmentation on the upper shaft midway to just underneath the glans (glands).  It used to be a darker color and it is now much lighter in color, a more pale/pink/transparent color.  Also, the skin feels dry and can get irritated really easily, and even red when I masturbate.  So now, I am not masturbating nor am I having sex for fear of it prohibiting it from healing.

It has been 2 months since I stopped the 1% hydrocortisone.  I put vaseline one it for about a week, and then I've just been using non-cosmetic moisturizer.  The color of my shaft is showing no signs returning to normal and it is still more delicate/weaker than before.  The slightest touch is quite sensitive.  

I went to another dermatologist for a second opinion, and frankly, who could not have been more of a jerk.  He hardly listened to what I had to say.  I know my penis and it's current state is NOT normal.  I am now considering getting a 3rd opinion, but have been waiting to see if it makes any progress.

I have attached a picture here and I have more pictures in my profile for anyone to view.  PLEASE can anyone see if this is just dry skin, Psoriasis, or just the side effects of 1% hydrocortisone cream.  I am not erect in any of them and it was taken with my iPhone, so I 'm not sure how good the quality is.  

I was thinking I would see some signs of it recovery after 2 months of stopping the cream, but to no avail.

Any help is greatly appreciated.
Related Discussions
11 Comments Post a Comment
Blank
Avatar_m_tn
**Please go to my profile to view the additional pictures.  Thanks!**
Blank
995833_tn?1375604252
The erythema,thinning (Atrophy), telangectasias (Visible blood vessels) all point towards a possible steroid atrophy.
Blank
Avatar_m_tn
Ugh...So I guess the question is, will this reverse itself?  

Obviously, just 2 weeks of 1% hydrocortisone has caused this.  I've read that it takes prolonged use from stronger topicals, but apparently this was all it took for me.  And my penis skin was already a bit on the thin side.

The skin is so sensitive, especially the glans (glands) and just underneath it, I cannot wear loose fitting boxers because it rubs against it which causes the skin to get irritated.   It was not EVER this sensitive and easily irritated before I used the hydrocortisone.  

I'm at a complete loss.  I have read that the damage or topical induced atrophy MAY be reversible, or it may not.  

I don't know what else to do.  This is so frustrating.  

Thanks maatson.
Blank
995833_tn?1375604252
Because hydrocortisone is a very mild steroid hopefully it should recover but as I mentioned elsewhere some times painfully slow.Oils like coconut oil are soothing and harmless to apply.
Best wishes.
Blank
Avatar_m_tn
Thanks Maatson.  The word "should" is what scares me.  I'd like to hear from one of the doctors on here to get their thoughts also, as I've read from them before that this shouldn't be a problem caused by 1% hydrocortisone, but for me, it is a problem.  

Thanks again, as always!
Blank
Avatar_m_tn
I just want to add this:

This stuff is dangerous and I cannot believe that doctors were so quick  and subsequently flippant to tell you to put it on your penis WITHOUT any instruction or warning of side effects.  The more I think about this, the more I want to file a complaint for malpractice.  So what if the majority do not experience these symptoms?  Obviously some of us have.  The ONLY way I found about about this was by looking at my penis and then searching it ONLINE, which the second dermatologist laughed at me when I told him that and said, "Mate, we're the doctors, just listen to us and no to what you read online."  I was floored and even more so now.  

Again, I hope this thread and my other serves as a lesson of CAUTION with this stuff and the advice some doctors give on its uses.  
Blank
Avatar_m_tn
hey man. i also have some discoloration on my penis. The head is very sensitive and seems darker/more purple than normal. Shaft pretty normal but def not like it was 6 mos ago. =[ Do u have any irritation on head? And i was wondering bout the tiny purple dots on ur head by the rim. HAve u had them long? I just started getting them this summer. Idk y. Been to 4 docs and a urologist and seeing a derm tomorow. Totally losing faith in drs. Mine has been irriatated alot so i tried some diff things incl gold bond cream on it. What ever it is its not going away. Hope ur feeling better man. JAke
Blank
Avatar_m_tn
Hey Jake, sorry to hear you're 6 months in to this debacle.  

Is your condition possibly stemming from topical use or did your penis suffer some sort of trauma (friction burn, dry skin, etc.)?  

The purple dots are not bothersome, but if I masturbate the penis head and shaft where you see the discoloration gets "inflamed", but it goes away almost overnight and returns to the state you see in the pic above or pictures in my profile.  

I am trying to put nothing on it for a while to see if just leaving it alone will heal it naturally.  However, if I wear loose boxers, it rubs and can feel irritated as it rubs on the clothes, so then I sometimes end up putting Gold Bond powder on it.  

I am going to give it another month (making it 3) and see another dermatologist then.  

Keep me updated or send me a private message so we can keep in touch.  I find that the support I've found on this site really helps the psyche.  

Cheers!
Blank
1938702_tn?1323866209
have you tried aloe vera sap from the plant? not a gel or cream, they are mixed with chemicals. The actual plant has been used for centuries to heal skin wounds and lesions and other conditions. even burns heal with aloe vera...its worth a try. I have a similar situation although this just happened to me, I am using the sap from the plant, Ill let you know what the results are...
Blank
Avatar_m_tn
I'm curious what were the results from this whole situation, please get back to me asap. I have finally found a logical diagnosis to what is happening to my penis.
Blank
Avatar_m_tn
I had a similar condition - nothing helped, hydrocortisone - even other steroid,etc creams that a dermatologist gave me. If none of these help you try this - it worked for me.
It's basically a combination of two things:
First: I noticed abrasion/masturbation made my symptoms worse. Try to do it less, but I actually started wearing condoms while masturbating = no abrasion.
Second: Use aloe vera - IMPORTANT: use the purest you can find - not the gel from Walgreen's - it has alcohol which dries out the skin. It should be 98% pure or better, and will be more in liquid form. I found it at Whole Foods in their vitamin section but should be at other health food/natural stores. Just put some on the affected area a few times a day. After a while my symptoms went a way completely.
Try this combination for a few weeks - it might work for you too.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
Avatar_f_tn
Blank
diane493
209987_tn?1334790318
Blank
tschock
AB